Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with COPD, fibrosis and emphysema. Feeling fatigued. Removed bets blocker and angiotropin. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
Hi, my mom 71 (smoked for 55 years until 30 days ago, diagnosed with COPD, fibrosis, emphysema, high pulmonary pressure) underwent angioplasty (stent set) 6 days ago. Right artery 96% cleared. Nothing to do about the other arteries since they were completely blocked. She's feeling very fatigued and BP has been 92 over 67 average. q1) Cardiologist removed beta blocker (inderalici) and angiotropin is that safe? q2) are these post stent symptoms related to heart or pulmonary condition?
Posted Tue, 22 Oct 2013 in General Health
Answered by Dr. Michelle Gibson James 42 minutes later
Brief Answer:
fatigue is due to lung disease and chronic illness

Detailed Answer:
HI, thanks for using healthcare magic

There is significant lung disease in the history that was written. All of the conditions mentioned ( COPD- this can be chronic bronchitis, emphysema or both combined, fibrosis and increased pulmonary pressures) can cause fatigue.

The fatigue occurs because of the difficulty in oxygenating the blood (transferring oxygen to the blood in the lungs) because the lungs are not working properly and also because of the stress the body faces with any chronic or long term illness.

The pulmonary hypertension can eventually affect the heart and result in heart failure.

Beta blockers act on different points or receptors in the lungs, heart or both. Those that act in the lungs can potentially cause closure of the airways in the lungs and this is the reason that the doctor would have discontinued them, to prevent closure of these already troubled lung passages.

There are some beta blockers that act only in the heart and are sometimes used because they do not have an effect on the lungs.

Because of the low blood pressure , the doctor would have also removed the other medication , angiotrofin though this particular family of medication is used in persons with increased pulmonary pressures to help reduce them.
If the blood pressure was higher then this particular medication may have been continued.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Diagnosed with COPD, fibrosis and emphysema. Feeling fatigued. Removed bets blocker and angiotropin. Safe? 10 minutes later
I understand that one of these medications goal is to keep the arteries from clogging back. How safe is it to have it discontinued during these period of recovery?
Answered by Dr. Michelle Gibson James 11 hours later
Brief Answer:
these medication do not stop clotting

Detailed Answer:

Sorry about the late reply

Beta blockers are not used to stop arteries from clogging. They are commonly used for hypertension, heart failure , angina because of their ability to reduce the contraction of the heart and reduce the heart rate.

Angiotrofin causes blood vessels to relax and this is how it causes blood pressure to decrease.

Neither of these stop clotting or blockage from occuring.

The medications used to stop clotting are aspirin, plavix, warfarin

Please feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor